MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBCR081001A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of device manufacturing record history confirmed device met pre-release specifications.Device was discarded at user facility.Therefore, direct product analysis could not be performed.Instructions for use for gore® viabahn® endoprosthesis (ifu) state: contraindications: the gore® viabahn® endoprosthesis is contraindicated for non-compliant lesions where full expansion of an angioplasty balloon catheter was not achieved during pre-dilatation, or where lesions cannot be dilated sufficiently to allow passage of the delivery system.Warnings: special care should be taken to ensure that the appropriate size endoprosthesis, compatible sheath and guidewire are selected prior to introduction.Native vessel dimensions must be accurately measured, not estimated.
 
Event or Problem Description
The following was reported to gore: patient presented for a-v outflow treatment of two stenotic areas in the axillary vein.An 8fr sheath was used to advance the gore® viabahn® endoprosthesis.The first stenotic section was crossed and dilated with no issues.A viabahn device (8 x 10) was deployed with no issues.The second section was extremely focal stenosis that did not yield to dilation.However, the physician was able to advance the second viabahn device (8 x 5) through the narrowing in the axillary vein.The viabahn device was deployed and it conformed to the vessel wall.After device was deployed, the delivery catheter could not be withdrawn as it was stuck inside the deployed device.The patient was transferred to a hospital.The deployed viabahn device and catheter were surgically removed from the patient.The stenosis was then treated and the patient's vessel was patched.The patient was reported to be recovering well following the procedure.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8769738
Report Number2017233-2019-00506
Device Sequence Number2115314
Product Code PFV
UDI-Device Identifier00733132623525
UDI-Public00733132623525
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Catalogue NumberVBCR081001A
Device Lot Number20571495
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight64